Global persistence of geometrical structures for the Boussinesq equation with no diffusion

Raphaël Danchin, Xin Zhang*

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

18 Citations (Scopus)


Our main aim is to investigate the temperature patch problem for the two-dimensional incompressible Boussinesq system with partial viscosity: the initial temperature is the characteristic function of some simply connected domain with C1,ε Hölder regularity. Although recent results ensure that the C1 regularity of the patch persists for all time, whether higher order regularity is preserved has remained an open question. In the present paper, we give a positive answer to that issue. We also study the higher dimensional case, after prescribing an additional smallness condition involving critical Lebesgue or weak-Lebesgue norms of the data, so as to get a global-in-time statement. All our results stem from general properties of persistence of geometrical structures (of independent interest), that we establish in the first part of the paper.

Original languageEnglish
Pages (from-to)68-99
Number of pages32
JournalCommunications in Partial Differential Equations
Issue number1
Publication statusPublished - 2017 Jan 2


  • Boussinesq equations
  • incompressible flows
  • interfaces
  • patches of constant temperature
  • striated regularity

ASJC Scopus subject areas

  • Analysis
  • Applied Mathematics


Dive into the research topics of 'Global persistence of geometrical structures for the Boussinesq equation with no diffusion'. Together they form a unique fingerprint.

Cite this